MAUDE Adverse Event Report: COVIDIEN TA; STAPLER, SURGICAL

COVIDIEN TA; STAPLER, SURGICAL
Model Number TA6048S
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a robotic colostomy reversal that was converted to open due to adhesions, during rectum transection before firing of the circular stapler, the staples deployed, but it did not form around the tissue.It can be seen that the staples were poking through the reload.The surgeon was unsure if the lever was pulled the second time to fire or if it pulled back and locked in place.The surgeon alluded to its closing, and then when it was fired, it felt stuck.The stapler could not be squeezed back to the handle and locked into place to sit flush with the back of the open stapler.The issue was resolved by resecting and re-stapling the tissue.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was received loaded with a 4.8mm single use loading unit.The sulu noted that all of the staples were partially advanced in the cartridge.The staples were in unusable and unformed condition.The pusher slots that did not have partially advanced staples were not loaded with any staples.The identifying witness mark from automatic firing fixture was present on the instrument handle.Functional testing found that the advanced unformed staples in the sulu were reused and reset inside the cartridge.The instrument and the sulu were applied to appropriate test media.The jaw closed smoothly, the pin slide advanced fully, and the handle actuated smoothly into pre-clamped and clamped positions.The jaw opened, handle unlocked and pin slide retracted when black release button was depressed.Acceptable staple formation was observed on test media.It was reported that the staple line was incomplete, difficult to fire, handles binding and the staple did not form.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the firing stroke is not completed during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the ins trument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24413954
Report Number2647580-2026-00497
Device Sequence Number17627139
Product Code GAG
UDI-Device Identifier10884521043237
UDI-Public(01)10884521043237(17)290930(10)P4K1317(20)03
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA6048S
Device Catalogue NumberTA6048S
Device Lot NumberP4K1317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown